Alert archive / South Carolina / Frost Advisories in 2019
Frost Advisory 1, NWS Columbia, SC
NWS Columbia, SC issued this frost advisory at Mar 19, 2019, 3:42 AM EDT for 5 counties in Georgia; 11 counties in South Carolina. It took effect at Mar 20, 2019, 4:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2019, 3:42 AM EDT (07:42 UTC)
- In effect from
- Mar 20, 2019, 4:00 AM EDT
- Expired
- Mar 20, 2019, 8:29 AM EDT
- In force
- 4 hr
- Issued by
- NWS Columbia, SC
Counties Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Clarendon County, SC, Edgefield County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Richland County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 47 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2462 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
255 WWUS72 KCAE 190742 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 342 AM EDT Tue Mar 19 2019 ...Freeze Warning/Frost Advisory... .High pressure ridging into the area from the north will bring cold conditions tonight. SCZ015-016-020>022-026-192300- /O.NEW.KCAE.FZ.W.0003.190320T0800Z-190320T1300Z/ Lancaster-Chesterfield-Newberry-Fairfield-Kershaw-Saluda- Including the cities of Lancaster, Elgin, Lancaster Mill, Cheraw, Pageland, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Saluda, and Ridge Spring 342 AM EDT Tue Mar 19 2019 ...FREEZE WARNING TONIGHT... The National Weather Service in Columbia has issued a Freeze Warning, which is in effect from 4 AM to 9 AM EDT Wednesday. * TEMPERATURES...Lows around 32. * TIMING...4 AM to 9 AM Wednesday. * IMPACTS...Freezing temperatures could kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions may kill sensitive vegetation. && $$ GAZ040-063>065-077-SCZ018-025-027>031-035>038-041-192300- /O.NEW.KCAE.FR.Y.0001.190320T0800Z-190320T1300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-McCormick-Edgefield- Lexington-Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun- Clarendon-Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Mccormick, Edgefield, Johnston, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 342 AM EDT Tue Mar 19 2019 ...FROST ADVISORY TONIGHT... The National Weather Service in Columbia has issued a Frost Advisory, which is in effect from 4 AM to 9 AM EDT Wednesday. * TEMPERATURES...Lows in the lower and middle 30s. * TIMING...4 AM to 9 AM Wednesday. * IMPACTS...Frost could harm sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
4 follow-up statements
691 WWUS72 KCAE 191826 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 226 PM EDT Tue Mar 19 2019 SCZ015-016-020>022-026-200400- /O.CON.KCAE.FZ.W.0003.190320T0800Z-190320T1300Z/ Lancaster-Chesterfield-Newberry-Fairfield-Kershaw-Saluda- Including the cities of Lancaster, Elgin, Lancaster Mill, Cheraw, Pageland, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Saluda, and Ridge Spring 226 PM EDT Tue Mar 19 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY... * TEMPERATURES...Lows around 32. * TIMING...4 AM to 9 AM Wednesday. * IMPACTS...Freezing temperatures could kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions may kill sensitive vegetation. && $$ GAZ040-063>065-077-SCZ018-025-027>031-035>038-041-200400- /O.CON.KCAE.FR.Y.0001.190320T0800Z-190320T1300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-McCormick-Edgefield- Lexington-Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun- Clarendon-Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Mccormick, Edgefield, Johnston, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 226 PM EDT Tue Mar 19 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY... * TEMPERATURES...Lows in the lower and middle 30s. * TIMING...4 AM to 9 AM Wednesday. * IMPACTS...Frost could harm sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
326 WWUS72 KCAE 200328 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 1128 PM EDT Tue Mar 19 2019 SCZ015-016-020>022-026-201300- /O.CON.KCAE.FZ.W.0003.190320T0800Z-190320T1300Z/ Lancaster-Chesterfield-Newberry-Fairfield-Kershaw-Saluda- Including the cities of Lancaster, Elgin, Lancaster Mill, Cheraw, Pageland, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Saluda, and Ridge Spring 1128 PM EDT Tue Mar 19 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY... * TEMPERATURES...Around 32. * TIMING...4 AM to 9 AM Wednesday. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions may kill sensitive vegetation. && $$ GAZ040-063>065-077-SCZ018-025-027>031-035>038-041-201300- /O.CON.KCAE.FR.Y.0001.190320T0800Z-190320T1300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-McCormick-Edgefield- Lexington-Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun- Clarendon-Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Mccormick, Edgefield, Johnston, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 1128 PM EDT Tue Mar 19 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY... * TEMPERATURES...Lows in the lower and middle 30s. * TIMING...4 AM to 9 AM Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
667 WWUS72 KCAE 200927 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 527 AM EDT Wed Mar 20 2019 SCZ015-016-020>022-026-201300- /O.CON.KCAE.FZ.W.0003.000000T0000Z-190320T1300Z/ Lancaster-Chesterfield-Newberry-Fairfield-Kershaw-Saluda- Including the cities of Lancaster, Elgin, Lancaster Mill, Cheraw, Pageland, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Saluda, and Ridge Spring 527 AM EDT Wed Mar 20 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...Around 32. * TIMING...through 9 AM this morning. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions may kill sensitive vegetation. && $$ GAZ040-063>065-077-SCZ018-025-027>031-035>038-041-201300- /O.CON.KCAE.FR.Y.0001.000000T0000Z-190320T1300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-McCormick-Edgefield- Lexington-Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun- Clarendon-Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Mccormick, Edgefield, Johnston, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 527 AM EDT Wed Mar 20 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...Lows in the lower and middle 30s. * TIMING...through 9 AM this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
044 WWUS72 KCAE 201229 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 829 AM EDT Wed Mar 20 2019 SCZ015-016-020>022-026-201330- /O.CAN.KCAE.FZ.W.0003.000000T0000Z-190320T1300Z/ Lancaster-Chesterfield-Newberry-Fairfield-Kershaw-Saluda- Including the cities of Lancaster, Elgin, Lancaster Mill, Cheraw, Pageland, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Saluda, and Ridge Spring 829 AM EDT Wed Mar 20 2019 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Columbia has cancelled the Freeze Warning. Temperatures have risen above freezing this morning ending the potential for freezing conditions. $$ GAZ040-063>065-077-SCZ018-025-027>031-035>038-041-201330- /O.CAN.KCAE.FR.Y.0001.000000T0000Z-190320T1300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-McCormick-Edgefield- Lexington-Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun- Clarendon-Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Mccormick, Edgefield, Johnston, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 829 AM EDT Wed Mar 20 2019 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Columbia has cancelled the Frost Advisory. Temperatures have risen above freezing this morning ending the potential for frost. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Mar 19, 3:29 AM EDT, 13 minutes earlier.
Area forecast discussion, Mar 19, 3:29 AM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Columbia SC 329 AM EDT Tue Mar 19 2019 .SYNOPSIS... High pressure will ridge into the forecast area from the north through tonight. The ridge will weaken Wednesday. Much of the moisture associated with low pressure off the Southeast Coast will stay east of the forecast area Wednesday and Wednesday night. && .NEAR TERM /THROUGH TONIGHT/... Through Dawn... Satellite trends indicate considerable high cloudiness. The temperature forecast is on track with lows in the middle and upper 30s. Wind and the dry air mass should help prevent frost. Today and Tonight... Dry surface high pressure ridging into the area from the north will dominate. The models depict the h25 jet shifting farther eastward and expect high cloudiness will diminish today. Followed the NAM and GFS MOS for the wind forecast with northeast wind near 10 mph today and light tonight. The Bufkit momentum transfer tool suggests gusts around 16 mph today. Leaned toward the lower temperature guidance based on recent verification trends. Expect lows mainly in the lower 30s north and middle 30s south. A freeze warning or frost advisory will likely be needed. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Upper low pressure over the Central Plains will open up as it moves into the Lower Mississippi Valley on Wednesday. Surface high pressure along the Mid-Atlantic coast will shift eastward and a coastal low will develop along the SC coast. The upper trough will push off the coast on Thursday and the coastal low will move northward along the eastern seaboard. The best chance for any rainfall will be Wednesday afternoon and night in the northeastern portion of the area where moisture is deepest. QPF should be light. By 12Z Thursday morning, both the NAM and GFS shift most of the moisture northeastward of the area, so expect dry conditions on Thursday as surface high pressure builds back into the region from the west. Below normal temperatures are forecast Wednesday with highs in the upper 50s north to middle 60s south. Lows Wednesday night are forecast in the upper 30s to near 40. Temperatures will rebound some on Thursday with highs near normal, in the middle to upper 60s. Lows Thursday night in the upper 30s to lower 40s. && .LONG TERM /FRIDAY THROUGH MONDAY/... The 00Z GFS and ECMWF are in relatively good agreement through the weekend with some differences showing up with the next system early next week. Upper shortwave ridging will build over the region for the weekend with a warming trend expected. Dry conditions will prevail through Sunday with precipitable water values under half an inch. Unsettled conditions will return early next week as moisture returns to the area. Surface high pressure will be east of the area on Monday with low pressure over the Plains approaching the region from the west. && .AVIATION /07Z TUESDAY THROUGH SATURDAY/... Expect VFR conditions during the 24-hour TAF period. Dry surface high pressure ridging into the area from the north will dominate and bring VFR conditions. Followed the NAM and GFS MOS for the wind forecast with northeast wind near 8 knots today and light tonight. The Bufkit momentum transfer tool suggests gusts around 15 knots today. The air mass should remain too dry for fog. EXTENDED AVIATION OUTLOOK...Moisture associated with low pressure off the Southeast Coast may result in restrictions Wednesday and Wednesday night. The low will lift farther northeast of the area Thursday and dry high pressure will likely dominate over the weekend. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Mar 18, 4:28 AM EDT, 23 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 428 AM EDT Mon Mar 18 2019 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-190830- Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- 428 AM EDT Mon Mar 18 2019 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Patchy frost is possible late tonight, especially in low-lying or well sheltered locations across the Midlands and Central Savannah River Area. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Patchy frost is possible Tuesday night. There is also the potential for temperatures to get near freezing Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 3:42 AM EDT | Freeze Warning | CAE | Chesterfield, Fairfield, Kershaw, Newberry, Saluda | 29 hr |
Nearby
Frost Advisories in South Carolina, 2019Frost Advisories in Georgia, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.